Oklahoma, 2013

Damaging Winds in Oklahoma, July 10, 2013

July 10, 2013 · NWS TSA · 7 events in 3 counties and zones

Thunderstorms developed along and south of a weak cold front that was across the region during the afternoon of the 10th. The stronger storms produced damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$49,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed along and south of a weak cold front that was across the region during the afternoon of the 10th. The stronger storms produced damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 2:11 PM CST, 24 minutes earlier.

Area forecast discussion, Jul 10, 2:11 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUL 10 2013

.DISCUSSION...
ANOTHER HOT DAY WELL UNDERWAY ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EVEN AS A COLD FRONT HAS MOVED INTO THE
AREA. THE COLD FRONT CURRENTLY EXTENDS FROM NEAR KSTL TO
NEAR KRVS WITH ANOTHER WEAK TROF OF LOW PRESSURE ACROSS
NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON IN THE VICINITY OF THE FRONTAL BOUNDARY. THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE BOUNDARY INTO
THIS EVENING. THERE IS ALSO SOME POTENTIAL FOR THE ACTIVITY TO
CONTINUE INTO THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR
SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING
WITH WIND GUSTS APPROACHING 80 MPH WITH THE STRONGEST STORMS.

WILL TRIM SOME COUNTIES OFF OF THE HEAT ADVISORY AND LET THE
EXCESSIVE HEAT WARNING FOR TULSA COUNTY EXPIRE AT 01Z. WILL KEEP
THE COUNTIES SOUTH OF THE BOUNDARY IN A HEAT ADVISORY THAT WILL
CONTINUE THROUGH THURSDAY AFTERNOON. MAY SEE ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA ON THURSDAY AS THE BOUNDARY
LINGERS.

WILL KEEP THE FORECAST FROM FRIDAY INTO THE MIDDLE OF NEXT
WEEK DRY WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR. THE MODELS CONTINUE TO SHOW THE UPPER LEVEL
LOW CURRENTLY AFFECTING SOUTH FLORIDA MOVING WEST ACROSS SOUTH
TEXAS OVER THE WEEKEND SHOVING THE UPPER LEVEL RIDGE CURRENTLY
OVER OUR AREA TO THE NORTH. THE UPPER LEVEL LOW LOOKS TO BE TOO
FAR SOUTH TO BRING ANY SHOWER OR THUNDERSTORMS TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  96  74  97 /  30  20   0  10
FSM   76  97  73  94 /  20  20   0  10
MLC   75 100  75  97 /  20  20  20  10
BVO   72  94  70  96 /  20  20   0  10
FYV   70  92  67  90 /  20  20  10  10
BYV   70  90  65  88 /  20  20  10  10
MKO   75  97  73  95 /  30  20   0  10
MIO   72  93  69  93 /  20  20   0  10
F10   75  98  75  96 /  30  20  20  10
HHW   76  99  75  97 /  20  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.

     HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-
     OKZ069-OKZ072.

     HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ064-
     OKZ065-OKZ066-OKZ070-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...30
LONG TERM....10
Hazardous weather outlook, Jul 10, 12:07 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT WED JUL 10 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT WED JUL 10 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HEAT AND HUMIDITY WILL MAXIMIZE THIS AFTERNOON IN ADVANCE OF A
SLOW MOVING COOL FRONT DRIFTING SOUTH FROM KANSAS. HEAT INDEX
READINGS WILL LIKELY REACH 105 TO 110 AT MOST LOCATIONS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN
THE VICINITY OF THE FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE AREA NORTH OF
INTERSTATE 40 WILL BE MOST VULNERABLE. LARGE POTENTIAL ENERGY WITH
THESE STORMS...COMBINED WITH SIGNIFICANT TEMPERATURE DEWPOINT
SPREADS AT LOWER LEVELS SUGGESTS THE POSSIBILITY FOR LOCALIZED
DAMAGING DOWNBURST WINDS. ORGANIZED CONVECTION IS NOT EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
MARGINAL THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY AS THE
WEAK FRONTAL BOUNDARY REMAINS IN THE AREA. TEMPERATURES THURSDAY
AND FRIDAY WILL BE COOLER THAN TODAY BUT STILL IN THE MID TO UPPER
90S IN EASTERN OKLAHOMA AND THE ARKANSAS RIVER VALLEY IN WEST
CENTRAL ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 10, 2:13 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT WED JUL 10 2013

OKZ066-070-071-102045-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
313 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     WESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     EASTERN OKMULGEE

AT 313 PM CDT...A CLUSTER OF THUNDERSTORMS WERE LOCATED 3 MILES
NORTH OF MORRIS...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM
INCLUDE...HOFFMAN...GRAYSON...MORRIS...ERAM...BALD HILL...HITCHITA
AND COUNCIL HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3576 9577 3572 9577 3572 9572 3573 9569
      3548 9560 3543 9592 3573 9594
TIME...MOT...LOC 2013Z 345DEG 23KT 3564 9584

LACY
Special weather statement, Jul 10, 2:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED JUL 10 2013

OKZ065-102045-
OKFUSKEE OK-
319 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL OKFUSKEE

AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MASON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN...CLEARVIEW...
PHAROAH...CASTLE...MASON...OKFUSKEE AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3564 9622 3559 9619 3555 9619 3555 9616
      3543 9608 3530 9642 3538 9645 3545 9645
      3545 9647 3564 9653
TIME...MOT...LOC 2019Z 332DEG 18KT 3558 9640

LACY

The radar

The Norman radar (KTLX), 87 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
July 10, 2:35 PM CST
Where
Okfuskee County, 2 mi SE of Welty
Measured
75 kt (86 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.599, -96.375

Strong thunderstorm wind tore part of the roof off of a barn and snapped a couple pecan trees.

Thunderstorm Wind, Muskogee

When
July 10, 2:40 PM CST
Where
Muskogee County, 3 mi N of Council Hill
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
35.593, -95.650

Strong thunderstorm wind snapped large limbs from trees.

Thunderstorm Wind, Muskogee

When
July 10, 2:45 PM CST
Where
Muskogee County, 0.38 mi NNW of Council Hill
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
35.555, -95.651

Strong thunderstorm wind damaged the roof of a home and snapped large tree limbs.

Thunderstorm Wind, Muskogee

When
July 10, 2:45 PM CST
Where
Muskogee County, 2 mi NE of Council Hill
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.571, -95.625

Strong thunderstorm wind destroyed a mobile home and a barn and removed part of a metal roof from a permanent home.

Thunderstorm Wind, McIntosh

When
July 10, 3:00 PM CST
Where
McIntosh County, 1.32 mi WSW of Richardsville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.470, -95.700

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, McIntosh

When
July 10, 3:15 PM CST
Where
McIntosh County, 3 mi S of Pierce
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.387, -95.720

Strong thunderstorm wind blew down an oak tree and snapped large tree limbs.

Thunderstorm Wind, Okfuskee

When
July 10, 3:30 PM CST
Where
Okfuskee County, 7 mi W of Okemah
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
35.430, -96.424

Strong thunderstorm wind blew down several large trees and destroyed a greenhouse.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468160, 468161, 468163, 468165, 468167, 468168, 468170.